Alert archive / Colorado / River Flood Warnings in 2014

River Flood Warning 10, NWS Pueblo, CO

October 9, 2014El Paso County, Colorado

NWS Pueblo, CO issued this river flood warning at Oct 9, 2014, 2:20 PM MDT for El Paso County, Colorado. It took effect at Oct 9, 2014, 2:57 PM MDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Oct 9, 2014, 2:20 PM MDT (20:20 UTC)
In effect from
Oct 9, 2014, 2:57 PM MDT
Expired
Oct 10, 2014, 3:45 AM MDT
In force
13 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fountain Creek near Fountain (FHAC2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WGUS45 KPUB 092020
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT THU OCT 9 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO...

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.HEAVY RAIN ACROSS COLORADO SPRINGS THIS THURSDAY AFTERNOON HAS 
RESULTED IN A RAPID RISE IN RIVER LEVELS ON THE FOUNTAIN CREEK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER. 

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...VISIT
THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN
LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES 
UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. 

&&

COC041-100820-
/O.NEW.KPUB.FL.W.0010.141009T2057Z-141010T0945Z/
/FHAC2.1.ER.141009T2057Z.141009T2100Z.141009T2145Z.UU/
220 PM MDT THU OCT 9 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT.
* AT  2:00 PM THURSDAY THE STAGE WAS 5.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.1 FEET BY LATE THIS AFTERNOON.THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$
2 follow-up statements
510 
WGUS85 KPUB 092336
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
536 PM MDT THU OCT 9 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.HEAVY RAIN HAS CONTINUED TO FALL IN COLORADO SPRINGS THIS THURSDAY 
AFTERNOON AND EVENING. THE FOUNTAIN CREEK AT FOUNTAIN WAS ABOVE
ITS 8.0 FOOT FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER. 

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...VISIT
THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN
LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES 
UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. 

&&

COC041-101136-
/O.EXT.KPUB.FL.W.0010.000000T0000Z-141010T1142Z/
/FHAC2.1.ER.141009T2113Z.141009T2230Z.141009T2342Z.UU/
536 PM MDT THU OCT 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 PM THURSDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 8.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$
374 
WGUS85 KPUB 100224
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
824 PM MDT THU OCT 9 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.HEAVY RAIN IN COLORADO SPRINGS THURSDAY AFTERNOON RESULTED IN 
A RAPID RISE IN RIVER LEVELS ON FOUNTAIN CREEK AT FOUNTAIN. FOUNTAIN 
CREEK ROSE TO A STAGE OF 8.8 FEET AROUND 430 PM MDT...THEN SLOWLY 
FELL TO BELOW ITS 8.0 FOOT FLOOD STAGE AROUND 630 PM. 

AT ITS 8 PM STAGE OF 7.3 FEET...MINOR OVERBANK FLOW ON FOUNTAIN
CREEK COULD SPILL INTO LOW LYING AREAS...AND CONDITIONS REMAIN 
DANGEROUS...EVEN THOUGH THE FOUNTAIN CREEK IS EXPECTED CONTINUE 
TO FALL THE REST OF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD...
OR PERIODS OF HIGH FLOW...SATURATED BANKS CAN EASILY BREAK OFF AND 
FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. 

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...VISIT
THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN
LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES 
UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. 

&&

COC041-100254-
/O.CAN.KPUB.FL.W.0010.000000T0000Z-141010T1142Z/
/FHAC2.1.ER.141009T2113Z.141009T2230Z.141010T0036Z.UU/
824 PM MDT THU OCT 9 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* AT  8:00 PM THURSDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FELL BELOW FLOOD STAGE AT  6:36 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.6 FEET BY 
  MIDMORNING SATURDAY.
* IMPACT...AT 7.0 FEET...MINOR OVERBANK FLOW SPILLS INTO LOW LYING 
  AGRICULTURAL AREAS.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Oct 9, 2:20 PM MDT, 0 minutes earlier.

Area forecast discussion, Oct 9, 2:20 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT THU OCT 9 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 213 PM MDT THU OCT 9 2014

...HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING FOR THE SE
MTS AND PLAINS...HEAVY SNOW FOR THE HIGHER PEAKS ABOVE 11KFT...

WIDESPREAD MODT TO LOCALLY HVY RAIN CONTINUES ACROSS OUR CWA THIS
AFTERNOON. ONGOING HEADLINES LOOK ON TRACK SO NO BIG CHANGES
ANTICIPATED AT THIS TIME. LOOKS LIKE TWO AREAS OF ENHANCED RAINFALL
ASSOCIATED WITH VORT LOBES IN THE MAIN LOW WHICH IS MOVING NEWD
THROUGH THE 4 CORNERS RIGHT NOW. FIRST AREA HAS PERSISTED IN AN
W-E ORIENTED BAND ACROSS EL PASO COUNTY AND ALONG THE PALMER DVD EWD
PAST KLIC AND ON THROUGH KS. THIS HAS RESULTED IN SOME MINOR URBAN
FLOODING IN AND AROUND KCOS...AND CONTINUED CONCERNS FOR THE AREA
BURN SCARS. THIS AREA SHOULD SLOWLY DISSIPATE LATER THIS AFTERNOON
AND SHOULD WIND DOWN AFTER 00Z. ANOTHER AREA ASSOCIATED WITH SHOWERS
AND STORMS MOVING OUT OF NRN NM WILL FILL IN OVER THE SERN PLAINS
ALONG AND S OF HGWY 50...AND THIS SHOULD PERSIST THROUGH AT
LEAST 06Z AND LIKELY CONTINUE AS SHOWERS THROUGH FRI MORNING.
CONSIDERED A FLASH FLOOD WATCH FOR THE AREA...BUT RATES DO NOT LOOK
THAT STRONG ENOUGH TO OVERCOME THE HIGH FLASH FLOOD GUIDANCE
FOR THE SERN PLAINS. HOWEVER...WILL HAVE TO WATCH THIS AREA THROUGH
THIS EVENING FOR SIGNS OF ANY ENHANCED PRECIP/CONVECTION.

IN THE MTS...SNOW LEVELS HAVE REMAIN AROUND 11K FEET MOST PLACES.
SOME LIGHT ACCUMS OVER THE PASSES AND AS OF 20Z KMYP WAS SHOWING SNOW
COVERED ROADS. PIKES PEAK LIKELY WILL END UP WITH SOME SIGNIFICANT
SNOW TOTALS...MAYBE OVER A FOOT BEFORE THINGS WIND DOWN ON FRIDAY.
SNOW LEVELS WILL DROP SIGNIFICANTLY BY FRI MORNING...POSSIBLY AS LOW
AS 8K FEET...BUT THE BULK OF THE PRECIP SHOULD BE OVER BY THEN. NO
CHANGES TO ONGOING HEADLINES ARE ANTICIPATED.

FRIDAY...SHOULD SEE THE BULK OF THE HEAVIER PRECIP WIND DOWN IN THE
MORNING AND MAYBE EVEN A FEW BREAKS POSSIBLE AFTER 18Z. BUT NOT
EXPECTING MUCH SUN...AND MTS COULD SEE ANOTHER ROUND OF SHOWERS
IN THE AFTERNOON AS MOISTURE REMAINS AND INSTABILITY INCREASES.
COULD SEE ADDITIONAL LIGHT SN ACCUMS BY THE LATE AFTERNOON. TEMPS
WILL REMAIN QUITE COOL WITH HIGHS ONLY IN THE LOW TO MID 50S FOR
MOST OF THE LOWER ELEVATIONS...AND 30S-40S FOR THE MTS  ROSE

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 213 PM MDT THU OCT 9 2014

...COLDER STORM SYSTEM EXPECTED SUNDAY INTO MONDAY...

FRIDAY NIGHT AND SATURDAY...AN UPPER LEVEL TROUGH OVER EASTERN
COLORADO FRIDAY EVENING WILL SHIFT EAST INTO THE CENTRAL PLAINS BY
SATURDAY MORNING WITH BROAD NORTHWESTERLY FLOW FILLING IN ACROSS THE
REGION FOR SATURDAY.  MODELS IN GOOD AGREEMENT WITH SHOWER ACTIVITY
OVER THE MOUNTAINS DISSIPATING FRIDAY EVENING...WITH JUST ISOLATED
ACTIVITY OVER THE SAN JUAN RANGE INTO SATURDAY MORNING.  OVER THE
PLAINS...SHOWERS FROM THE DEPARTING UPPER SYSTEM WILL COME TO AN
END...FROM WEST TO SOUTHEAST THROUGH MIDNIGHT WITH DRY CONDITIONS
HEADING INTO SATURDAY MORNING.  OVERNIGHT LOWS WILL BE COOL WITH MID
TO UPPER 30S ACROSS THE LOWER ELEVATIONS.  A FEW LIGHT SHOWERS ARE
POSSIBLE SATURDAY AFTERNOON OVER THE MOUNTAINS GIVEN THE
NORTHWESTERLY FLOW ALOFT.  HIGHS WILL BE PLEASANT WITH 60S TO LOWER
70S FOR THE PLAINS.

SUNDAY INTO MONDAY...BOTH THE GFS AND ECMWF ARE IN BETTER AGREEMENT
THIS CYCLE WITH A STRONG SHORTWAVE TROUGH DIGGING SOUTHWARD ACROSS
THE ROCKIES SUNDAY INTO MONDAY.  THE LATEST TRENDS HAVE BEEN FOR A
STRONGER SYSTEM ACROSS THE AREA...BUT THE MAIN FOCUS WITH THE TROUGH
BASE IS FURTHER SOUTH IN NORTHERN NEW MEXICO.  THE NAM IS THE
OUTLIER WITH A MORE EASTERLY TRACK OF THE TROUGH ACROSS EASTERN
COLORADO INTO THE SOUTHERN PLAINS.  FOR NOW HAVE TRENDED WITH THE
MORE CONSISTENT GFS AND ECMWF.  EXPECT RAIN AND SNOW TO BEGIN SUNDAY
MORNING OVER THE CENTRAL MOUNTAINS.  OVER THE PLAINS...A STRONG COLD
FRONT WILL DROP SOUTH DURING THE AFTERNOON.  STRONG NORTH WINDS WITH
GUSTS IN EXCESS OF 30 MPH ARE LIKELY...ESPECIALLY NEAR THE KANSAS
BORDER BEHIND THE FRONT.  TEMPERATURES ARE FORECAST TO CLIMB QUICKLY
INTO THE 60S AHEAD OF THE FRONT...AND FALL INTO THE MID 40S HEADING
INTO SUNDAY EVENING.  MODELS ALSO IN GOOD AGREEMENT WITH SHOWER
ACTIVITY DEVELOPING ALONG AND BEHIND THE FRONT SUNDAY AFTERNOON AND
EVENING ACROSS THE PLAINS.  GIVEN THE NORTHERLY WIND DIRECTION...THE
MAIN FOCUS WILL LIKELY BE THE PALMER DIVIDE AND RATON MESA REGIONS
THROUGH SUNDAY NIGHT.  HOWEVER...THERE DOES APPEAR TO BE A QUICK
WINDOW FOR WIDESPREAD SHOWER ACTIVITY FOR THE PLAINS AS THE FRONT
PASSES.  MUCH COLDER AIR WILL FILTER SOUTH AND SUNDAY NIGHT WITH
MANY AREAS SEEING LOWER 30S BY MONDAY MORNING.  SNOW LEVELS WILL
ALSO FALL SUNDAY EVENING...WITH LIGHT SNOW WITH LITTLE OR NO
ACCUMULATIONS EXPECTED BELOW 7 KFT.  MOUNTAIN AREAS WILL LIKELY SEE
A FEW INCHES OF SNOW BY MONDAY MORNING.  THE UPPER LEVEL SYSTEM WILL
QUICKLY MOVE OFF TO THE EAST MONDAY MORNING WITH HIGH PRESSURE OVER
THE GREAT BASIN MOVING INTO COLORADO LATE IN THE DAY.

TUESDAY THROUGH THURSDAY... HIGH PRESSURE WILL MOVE ACROSS THE
REGION WITH DRY CONDITIONS ACROSS SOUTHERN COLORADO.  TEMPERATURES
WILL REBOUND INTO THE 70S...WITH A FEW LOWER 80S POSSIBLE ACROSS THE
PLAINS.  MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 213 PM MDT THU OCT 9 2014

WILL CONTINUE TO SEE POTENTIAL FOR HEAVY PRECIP
INCLUDING ISOLD TS THROUGH THE EARLY EVENING...ESPECIALLY THIS
AFTERNOON THROUGH 02-03Z. AFTER HEAVIER PRECIP WINDS DOWN AND
SHIFTS EWD OVER THE SE CO PLAINS...WILL STILL SEE MOIST CONDITIONS
ACROSS BOTH THE SAN LUIS VALLEY AND THE ERN PLAINS...SO WILL
CONTINUE TO SEE IFR-MVFR CIGS OVERNIGHT...AND POSSIBLY SOME LOCAL
AREAS OF FG OR BR BY EARLY FRI MORNING...ALTHOUGH MOST OF THE AREA
SHOULD SEE MAINLY LOW CIGS. EXPECT GRADUAL IMPROVEMENT AFTER 18Z
AND POSSIBLY GETTING TO VFR BY THE AFTERNOON...BUT NO SIGNIFICANT
IMPROVEMENT UNTIL LATE IN THE DAY. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR COZ072-074-077>079-
081-083>088.

WINTER WEATHER ADVISORY UNTIL 9 AM MDT FRIDAY FOR COZ058-060.

WINTER STORM WARNING UNTIL NOON MDT FRIDAY FOR COZ073-075-080-
082.

FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR COZ067-068.

&&

SHORT TERM...ROSE
LONG TERM...MOZLEY
AVIATION...ROSE
Hazardous weather outlook, Oct 9, 6:56 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT THU OCT 9 2014

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

REMNANT TROPICAL MOISTURE FROM HURRICANE SIMON WILL COMBINE WITH
EASTERLY UPSLOPE FLOW BEHIND A COLD FRONT DROPPING THROUGH THE
SOUTHEAST PLAINS TO PRODUCE WIDESPREAD RAINFALL ACROSS SOUTH CENTRAL
AND SOUTHEAST COLORADO THROUGH TONIGHT.  RAINFALL AMOUNTS WILL BE
HEAVIEST ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS WHERE MOST AREAS
SHOULD PICK UP BETWEEN 1 TO 2 INCHES OF RAINFALL BY THE STORMS END
ON FRIDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY THIS
AFTERNOON AND EVENING...AND THIS WILL POSE A FLASH FLOOD THREAT FOR
BURN SCARS AND URBAN AREAS ALONG THE I-25 CORRIDOR AND ACROSS THE
EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS. THESE
INCLUDE...WALDO...EAST PEAK...EIGHT MILE...AND ROYAL GORGE BURN
SCARS.  SHOWERS SHOULD PROGRESS TO A STEADIER LIGHT TO MODERATE
RAINFALL OVERNIGHT...HOWEVER CREEKS AND STREAMS MAY BEGIN TO RUN
HIGH AS RUNOFF CONTINUES DUE TO THE SATURATED GROUND.

LIGHT RAINFALL WILL SPREAD ACROSS THE SOUTHWEST MOUNTAINS THIS
MORNING.  BUT BY AFTERNOON...ISOLATED EMBEDDED THUNDERSTORMS WILL BE
POSSIBLE...WHICH COULD PRODUCE LOCALLY INTENSE RAINFALL RATES.
SHOULD ONE OF THESE STRONGER STORMS IMPACT THE WEST FOR BURN SCAR
COMPLEX...FLASH FLOODING COULD RESULT THERE AS WELL. THIS THREAT
SHOULD DECREASE BY LATE EVENING AS FOCUS FOR HEAVIER RAIN SHIFTS
EASTWARD INTO THE SOUTHEAST MOUNTAINS AND PLAINS.

MEANWHILE...PRECIPITATION WILL FALL AS SNOW ACROSS THE HIGHER PEAKS
ABOVE 12000 FEET TODAY...WITH SNOW LEVELS DROPPING TO BETWEEN 10000
AND 11000 FEET TONIGHT.  SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES
WILL BE POSSIBLE ACROSS THE HIGHER PEAKS ABOVE 11000 FEET OF THE
SANGRE DE CRISTO...WET MOUNTAINS...AND PIKES PEAK.  BETWEEN 4 TO 8
INCHES CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH
AND MOSQUITO RANGES.  AND 1 TO 4 INCHES WILL BE POSSIBLE ABOVE 12000
FEET ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS.

ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH THIS EVENING ACROSS THE SOUTHERN PORTIONS OF THE SOUTHEAST
PLAINS.  THE MAIN THREAT FROM THUNDERSTORMS WILL BE HAIL TO AROUND
3/4 INCH IN DIAMETER...AND WIND GUSTS UP TO 50 MPH.  HEAVY RAINFALL
WILL ALSO BE POSSIBLE ACROSS THE SOUTHEAST PLAINS TONIGHT...AND
LOCALIZED FLASH FLOODING WILL BE POSSIBLE UNDER THE HEAVIER RAIN
CORES.  THIS IS MOST LIKELY TO OCCUR TO THE SOUTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS IN COMBINATION WITH ISOLATED
THUNDERSTORMS ARE ANTICIPATED FRIDAY...ESPECIALLY FRIDAY MORNING
OVER SOUTH-CENTRAL AND SOUTHEASTERN COLORADO AS THE REMNANTS OF
FORMER TROPICAL SYSTEM SIMON MOVE ACROSS THE REGION AND INTERACT
WITH NORTHEASTERLY TO EASTERLY SURFACE FLOW.

LOCALLY HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING POTENTIAL FLASH
FLOODING INTO FRIDAY MORNING...ESPECIALLY OVER AREA BURN
SCARS. ANOTHER STORM THREAT FRIDAY WILL BE HAZARDOUS LIGHTNING.

IN ADDITION...THE HIGHER PEAKS....ESPECIALLY ABOVE 11000
FEET...COULD EXPERIENCE TOTAL SNOW ACCUMULATIONS IN EXCESS OF TEN
INCHES BY FRIDAY. HEAVY WET SNOW COULD RESULT IN HAZARDOUS TRAVEL
CONDITIONS OVER HIGHER MOUNTAIN ROADS AND BACK COUNTRY TRAILS.

ANOTHER STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT IS
PROJECTED TO BRING COLDER TEMPERATURES AND ANOTHER ROUND OF
PRECIPITATION OVER SOUTHERN COLORADO FROM LATER SUNDAY INTO
SUNDAY NIGHT. THIS STORM SYSTEM WILL BE CAPABLE OF PRODUCING
ACCUMULATING SNOW...PRIMARILY ABOVE 7000 FEET FROM LATER SUNDAY
INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST
COLORADO.

In the hours before

Special weather statement, Oct 9, 9:48 AM MDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
948 AM MDT THU OCT 9 2014

COZ081-084-085-091615-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
948 AM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 1015 AM MDT...

AT 943 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER OVER CHIPITA PARK...OR 12 MILES WEST OF COLORADO
SPRINGS...MOVING NORTHWEST AT 25 MPH.

RAINFALL RATES UP TO .20 INCHES AN HOUR WILL BE POSSIBLE ON THE
WALDO CANYON BURN SCAR WITH THIS STORM.

THIS MORNING...SCATTERED SHOWERS WILL CONTINUE TO MOVE OVER THE
WALDO CANYON BURN SCAR.  AT THIS TIME...RAINFALL RATES OF 0.2 INCHES
AN HOUR OR LESS ARE ANTICIPATED.

AFTER NOON...STRONGER SHOWERS OR THUNDERSTORMS WILL DEVELOP OVER THE
REGION...WITH HEAVIER RAINFALL RATES OVER THE WALDO CANYON BURN SCAR
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CASCADE...CHIPITA PARK AND CRYSTOLA.

LAT...LON 3882 10495 3895 10504 3895 10482
TIME...MOT...LOC 1543Z 118DEG 20KT 3890 10503

PGW
Special weather statement, Oct 9, 11:50 AM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1150 AM MDT THU OCT 9 2014

COZ081-084-085-091815-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1150 AM MDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 1215 PM MDT...

AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER WESTERN COLORADO
SPRINGS...MOVING NORTHWEST AT 15 MPH.

THIS AREA OF SHOWERS AND THUNDERSTORMS IS SLOWLY DRIFTING NORTHWEST
TOWARDS THE WALDO CANYON BURN SCAR.  IF THESE SHOWERS AND
THUNDERSTORMS MAINTAIN THEIR CURRENT TRACK AND STRENGTH...THERE IS
THE POTENTIAL FOR RAINFALL RATES IN EXCESS OF 0.5 INCHES AN HOUR
OVER THE WALDO CANYON BURN SCAR BY 1230 PM.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...GREEN MOUNTAIN FALLS...
CASCADE...CHIPITA PARK AND CRYSTOLA.

LAT...LON 3891 10482 3884 10494 3896 10504 3901 10493
TIME...MOT...LOC 1746Z 144DEG 14KT 3887 10484

PGW
Local storm report, Oct 9, 12:08 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1208 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       3 SSW COLORADO SPRINGS  38.80N 104.84W
10/09/2014  M1.00 INCH       EL PASO            CO   COCORAHS

            SINCE 1015 AM

&&

KAM
Local storm report, Oct 9, 1:37 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
10/09/2014  M1.52 INCH       EL PASO            CO   TRAINED SPOTTER

            RAIN BEGAN 1100 AM MDT...ACCUMULATED 0.32 IN FIRST 25
            MINUTES. REST OF HEAVY RAIN TOTAL FELL 1125 AM TO 0130
            PM MDT.

&&

RMG
Local storm report, Oct 9, 2:10 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
10/09/2014  M1.73 INCH       EL PASO            CO   TRAINED SPOTTER

            RAIN BEGAN 1100 AM MDT. 0.75 RAIN FELL BETWEEN 0100 AND
            0200 PM MDT.

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 9:05 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 8 more23 hr
Oct 9, 4:47 AM MDTWinter Storm WarningPUBAlamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more31 hr
Oct 9, 4:47 AM MDTWinter Weather AdvisoryPUBChaffee, Lake, Saguache31 hr
Oct 9, 9:48 AM MDTSpecial Weather StatementPUBTeller27 min
Oct 9, 11:50 AM MDTSpecial Weather StatementPUBTeller25 min
Oct 9, 12:14 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Oct 9, 12:42 PM MDTFlash Flood WarningPUBEl Paso3 hr
Oct 9, 1:30 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Oct 9, 2:38 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller3 hr
Oct 9, 3:24 PM MDTSpecial Weather StatementPUBMineral66 min
Oct 9, 4:18 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas29 min
Oct 9, 4:39 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Oct 9, 5:04 PM MDTSpecial Weather StatementPUBMineral26 min
Oct 9, 5:38 PM MDTSpecial Weather StatementPUBMineral52 min

Nearby

River Flood Warnings in Colorado, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.